Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 17, 2015, 3:24 PM CST for Lonoke County, Monroe County, Prairie County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 3:24 PM CST (21:24 UTC)
- Expired
- Nov 17, 2015, 4:00 PM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lonoke County, AR, Monroe County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:07 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
872
WFUS54 KLZK 172124
TORLZK
ARC085-095-117-172200-
/O.NEW.KLZK.TO.W.0025.151117T2124Z-151117T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL MONROE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 400 PM CST
* AT 323 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BRUMMITT...OR 10 MILES NORTHWEST OF
STUTTGART...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
STUTTGART MUNICIPAL AIRPORT AROUND 335 PM CST.
DE VALLS BLUFF AND ROE AROUND 355 PM CST.
CLARENDON AND PEPPERS LANDING AROUND 400 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE SLOVAK
AND TOLLVILLE.
THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3456 9152 3457 9159 3454 9160 3449 9172
3462 9179 3485 9142 3465 9129
TIME...MOT...LOC 2123Z 244DEG 30KT 3459 9169
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
461 follow-up statement
927
WWUS54 KLZK 172152
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CST TUE NOV 17 2015
ARC085-095-117-172201-
/O.EXP.KLZK.TO.W.0025.000000T0000Z-151117T2200Z/
MONROE AR-LONOKE AR-PRAIRIE AR-
352 PM CST TUE NOV 17 2015
...THE TORNADO WARNING FOR WEST CENTRAL MONROE...SOUTHEASTERN LONOKE
AND SOUTHEASTERN PRAIRIE COUNTIES WILL EXPIRE AT 400 PM CST...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA AND WEAKENED. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
ARKANSAS.
LAT...LON 3456 9152 3457 9159 3454 9160 3449 9172
3462 9179 3485 9142 3465 9129
TIME...MOT...LOC 2148Z 244DEG 30KT 3459 9169
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 17, 3:01 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 17, 3:01 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 301 PM CST TUE NOV 17 2015 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT LINE OF SHOWERS AND THUNDERSTORMS STRETCHES DUE NORTH AND SOUTH FROM AROUND MELBOURNE IN THE NORTH TO JUST WEST OF MONTICELLO IN THE SOUTH. SATELLITE AND RADAR TRENDS CONTINUE TO INDICATE THAT PORTION OF THIS LINE IN THE SOUTHERN HALF OF THE STATE IS THE STRONGEST AND WARRANTS WATCHING THROUGH THE AFTERNOON AND EARLY EVENING HOURS. STORMS HAVE HAD A VERY DIFFICULT TIME SURFACING THE STRONG WINDS JUST OFF THE SURFACE. THE 18Z SOUNDING SHOWED 60KTS OF SOUTHERLY WIND ABOUT 2K FT ABOVE GROUND LEVEL. HOWEVER THE LOWEST LEVELS OF THE ATMOSPHERE SEEM TO HAVE BEEN JUST STABLE ENOUGH TO KEEP WINDS FROM GETTING TOO STRONG. OCCASIONAL SEVERE STORMS COULD STILL OCCUR THROUGH THE EVENING...AND WITH PLENTY OF SPEED SHEAR IN PLACE TORNADOES CANNOT BE DISCOUNTED COMPLETELY. HOWEVER THE MAIN THREAT WILL CONTINUE TO BE DAMAGING WINDS ALONG WITH FLASH FLOODING. STILL HAVE SOME COUNTIES IN A TORNADO WATCH THROUGH 6PM...INCLUDING AREAS EAST OF WHITE...LONOKE...JEFFERSON...CLEVELAND...AND BRADLEY COUNTIES. HOWEVER ONCE THE LEADING EDGE OF THE AFOREMENTIONED LINE OF STORMS CLEARS A COUNTY TEMPERATURES HAVE DROPPED INTO THE 50S AND THE TORNADO THREAT WILL ESSENTIALLY BE OVER. THUS LATER SHIFTS WILL CONTINUE TO CLEAR COUNTIES FROM THE WATCH AS THE LINE MOVES THROUGH. OTHERWISE THE BULK OF THE SHORT TERM FORECAST WILL BE DRY. EXPECT THE LINE OF CONVECTION AND LIGHT STRATIFORM RAIN BEHIND IT TO CLEAR THE FORECAST AREA SHORTLY AFTER MIDNIGHT TONIGHT. COOLER AND DRIER AIR WILL MOVE IN THROUGH THE MID AND LATTER PARTS OF THE WEEK. ANOTHER SYSTEM WILL APPROACH LATE FRIDAY NIGHT INTO SATURDAY MORNING. HAVE SOME SLIGHT CHANCE POPS RETURNING TO THE FORECAST IN THE NORTHWEST DURING THAT TIME. && .LONG TERM...SATURDAY THROUGH MONDAY NO SIGNIFICANT CHANGES MADE TO THE EXTENDED PERIOD AND A BLEND OF MODELS WILL BE USED. PROGRESSIVE UPPER FLOW WILL CONTINUE...BRINGING AN UPPER LEVEL TROUGH TO THE NATIONS MID SECTION FOR SATURDAY. SEVERAL COLD FRONTS WILL MOVE THROUGH THE AREA AND SOME MINIMAL PRECIPITATION CHANCES HAVE BEEN ADDED FOR THE FRONTAL PASSAGE EARLY SATURDAY. WILL KEEP THE FORECAST DRY SUNDAY FOR THAT FRONTAL PASSAGE. COLDER AIR FORECAST FOR THE WEEKEND WITH UPPER RIDGING MOVING IN FOR SUNDAY MORNING. TEMPERATURES WILL BE DROPPING CLOSE TO FREEZING. THE AIRMASS WILL BEGIN TO SLOWLY MODIFY STARTING MONDAY AS THE HIGH SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 48 58 44 60 / 100 10 0 0 CAMDEN AR 47 63 42 66 / 70 0 0 0 HARRISON AR 43 54 40 56 / 40 10 0 0 HOT SPRINGS AR 45 60 42 63 / 50 0 0 0 LITTLE ROCK AR 48 61 43 63 / 90 0 0 0 MONTICELLO AR 50 64 45 66 / 100 0 0 0 MOUNT IDA AR 44 60 40 63 / 30 0 0 0 MOUNTAIN HOME AR 45 56 40 57 / 80 10 0 0 NEWPORT AR 51 59 42 60 / 100 0 0 0 PINE BLUFF AR 48 62 43 63 / 100 0 0 0 RUSSELLVILLE AR 45 59 39 61 / 40 10 0 0 SEARCY AR 47 60 41 61 / 100 0 0 0 STUTTGART AR 49 62 44 63 / 100 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GRANT-INDEPENDENCE- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-SALINE- SHARP-WHITE-WOODRUFF. && SHORT TERM...64 / LONG TERM...56
Hazardous weather outlook, Nov 17, 11:45 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 AM CST TUE NOV 17 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1145 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIA AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL WOBBLE THROUGH THE CENTRAL PLAINS STATES TODAY...DRAGGING A COLD FRONT INTO ARKANSAS. A SQUALL LINE...ALONG AND AHEAD OF THE FRONT...WILL PRODUCE TORRENTIAL DOWNPOURS AS IT MOVES EASTWARD ACROSS THE STATE. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED...WITH FLASH FLOODING LIKELY IN PLACES. IN ADDITION TO FLASH FLOODING...THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER...WHICH WILL DEPEND ON HOW MUCH WARMING OCCURS AHEAD OF THE FRONT TODAY. AMPLE WARMING COULD DESTABILIZE THE ATMOSPHERE ENOUGH TO FUEL SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN CONCERNS. SEVERE STORMS WILL BE MOST LIKELY OVER PARTS OF CENTRAL AND SOUTH ARKANSAS. A TORNADO WATCH IS NOW IN EFFECT UNTIL 6 PM FOR A LARGE PORTION OF CENTRAL AND EASTERN ARKANSAS. IT WILL ALSO BE VERY WINDY TODAY...ESPECIALLY IN THE EASTERN HALF OF ARKANSAS. SOUTH TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT TIMES. A WIND ADVISORY IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED ACROSS PARTS OF ARKANSAS THIS AFTERNOON AND EARLY TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/56
In the hours before
Local storm report, Nov 17, 2:51 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD CONWAY 35.09N 92.45W
11/17/2015 FAULKNER AR LAW ENFORCEMENT
LOWER RIDGE ROAD IS FLOODED AND PORTIONS ARE IMPASSIBLE.
ALSO MIDDLE ROAD IN CONWAY IS FLOODED.
&&
61Local storm report, Nov 17, 2:53 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD VILONIA 35.08N 92.21W
11/17/2015 FAULKNER AR TRAINED SPOTTER
STREET FLOODING REPORTED IN VILONIA.
&&
61Local storm report, Nov 17, 2:54 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/17/2015 PULASKI AR NWS EMPLOYEE
WATER OVER REMOUNT AND SPRIGGS STREET.
&&
61Local storm report, Nov 17, 2:57 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/17/2015 PULASKI AR SOCIAL MEDIA
WATER OVER CRYSTAL HILL ROAD.
&&
61Local storm report, Nov 17, 3:21 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 11 N MONTICELLO 33.78N 91.79W
11/17/2015 DREW AR EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A HOUSE ON EAST MOUNT ZION ROAD.
TREES WERE ALSO BLOWN DOWN. THIS IS CLOSE TO THE LINCOLN
AND DREW COUNTY LINE.
&&
57Local storm report, Nov 17, 3:23 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 NNE DAMASCUS 35.41N 92.40W
11/17/2015 VAN BUREN AR CO-OP OBSERVER
NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER. ALSO...2.92
INCHES OF RAIN HAS FALLEN SINCE THIS MORNING.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:39 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
| Nov 17, 10:29 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 24 days |
| Nov 17, 10:34 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 70 days |
| Nov 17, 10:44 AM CST | River Flood Advisory | LZK | Fulton, Sharp | 36 hr |
| Nov 17, 10:44 AM CST | River Flood Advisory | LZK | Lawrence, Randolph | 36 hr |
| Nov 17, 11:16 AM CST | Special Weather Statement | LZK | Clark | 29 min |
| Nov 17, 11:34 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 26 min |
| Nov 17, 11:58 AM CST | River Flood Warning | LZK | Randolph | 70 hr |
| Nov 17, 12:12 PM CST | Special Weather Statement | LZK | Perry, Saline | 33 min |
| Nov 17, 12:39 PM CST | Tornado Warning | LZK | Conway, Faulkner, Perry | 36 min |
| Nov 17, 12:40 PM CST | Areal Flood Advisory | LZK | Pulaski, Saline | 3 hr |
| Nov 17, 1:20 PM CST | Special Weather Statement | LZK | Bradley, Calhoun, Cleveland, Grant | 40 min |
| Nov 17, 1:30 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Saline | 30 min |
| Nov 17, 2:00 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 45 min |
| Nov 17, 2:21 PM CST | Flash Flood Warning | LZK | Faulkner, Pulaski | 3 hr |
| Nov 17, 2:44 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 31 min |
| Nov 17, 2:48 PM CST | Flash Flood Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Izard, Lonoke and 4 more | 3 hr |
| Nov 17, 2:56 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 49 min |
| Nov 17, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 46 min |
| Nov 17, 3:09 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 51 min |
| Nov 17, 3:13 PM CST | Flash Flood Warning | LZK | Lonoke, Pulaski | 3 hr |
| Nov 17, 3:30 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 45 min |
| Nov 17, 3:47 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Prairie, White, Woodruff | 43 min |
| Nov 17, 3:57 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 48 min |
| Nov 17, 4:14 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 46 min |
| Nov 17, 4:21 PM CST | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, Monroe, Prairie, White and 1 more | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.